I have just been prescribed gabapentin for fibromyalgia pain. I was told to start out taking 300mg 3 x's a day and then titrate up pretty significantly and quickly due to the severity of my pain and insomnia from the pain. I took my first dose this morning and I feel very sluggish and cognitively slow, etc. Is it important for me to take my mid day dose, or can I skip it and wait until the night to take more? I fear I won't be able to function if I get even more groggy from the medication and I am a mother of a two and a half year old, so I have to function. My pain is there, but much improved from the state I was in yesterday before taking the medication. I really don't know what I should do. Any knowledgable advice would be appreciated.
I totally agree - these are questions for your Doctor. So call him asap and
follow his instructions. Tell him your complaints and let him advise you,
if you don't agree, tell him - or ask him for something else.
I'm sure that once you are on the correct dose that things will work out.
Good luck and God bless you and your 2 1/2 year old - I know what it is
like to raise children, just be thankful they aren't twins like I had the third
time around = 4 children. It changes your whole way of living. Hang in there.
I'm sorry for your pain. I know what it is like.
If you feel the dosage is too high or your symptoms are worrisome, call your Doctor as soon as possible to notify him or her of your symptoms. It could be that you've had a negative reaction to the medication or the dosage is too high to start. I do know, however, that when I first started taking Gabapentin (even at 300 mg/3 times/day). I also felt sluggish and drowsy. It took about a week or so for me to adjust to the medication. I would strongly advise, however, that you continue to take your medication as prescribed until you receive an answer. Abruptly stopping the medication can lead to negative responses. DO NOT DRIVE OR OPERATE ANY HEAVY MACHINERY, especially since you are feeling groggy and/or drowsy. Take care and good luck with your situation,
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Apr 2012 • 1 answer
Posted 29 Jul 2015 • 3 answers
Posted 14 Jul 2016 • 1 answer
I was prescribed gabapentin 3 months ago for fibromyalgia. I take 300mg 3 times a day. The first two
Posted 28 Nov 2016 • 2 answers
Does anyone have experience in being prescribed both gabapentin and Lyrica simultaneously? Max dose?
Posted 3 Jan 2017 • 1 answer